Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 30, NWS Brownsville, TX
NWS Brownsville, TX issued this severe thunderstorm warning at Apr 22, 2016, 8:04 PM CDT for Starr County, Texas. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 22, 2016, 8:04 PM CDT (01:04 UTC)
- Expired
- Apr 22, 2016, 8:45 PM CDT
- In force
- 41 min
- Issued by
- NWS Brownsville, TX
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 50.0 mph
County Starr County, TX
The radar
The Brownsville radar (KBRO), 171 km from the middle of the area, began a volume at 01:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 1.1 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 226 J/kg
- Mixed-layer CIN
- -141 J/kg
- Mixed-layer LCL
- 1203 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.3
The text
As transmitted.
360
WUUS54 KBRO 230104
SVRBRO
TXC427-230200-
/O.NEW.KBRO.SV.W.0030.160423T0104Z-160423T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
804 PM CDT FRI APR 22 2016
THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN STARR COUNTY IN DEEP SOUTH TEXAS...
* UNTIL 900 PM CDT
* AT 802 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
SEVERE THUNDERSTORMS LOCATED ALONG A LINE EXTENDING FROM 7 MILES
WEST OF EL SAUZ TO 14 MILES WEST OF EL SAUZ...MOVING NORTHEAST AT
5 TO 10 MPH.
HAZARD...GOLF BALL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT
DAMAGE TO ROOFS...SIDING...WINDOWS AND PROPERTY. VEHICLE
DAMAGE WILL INCLUDE CRACKED OR SHATTERED WINDSHIELDS AND
MAJOR DENTS REQUIRING SIGNIFICANT REPAIRS.
* LOCATIONS IMPACTED INCLUDE...
VIBORAS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 2677 9890 2671 9870 2650 9897 2659 9911
TIME...MOT...LOC 0102Z 222DEG 7KT 2659 9905 2657 9898
HAIL...1.75IN
WIND...<50MPH
$$
SPEECE3 follow-up statements
009
WWUS54 KBRO 230127
SVSBRO
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
827 PM CDT FRI APR 22 2016
TXC427-230200-
/O.CON.KBRO.SV.W.0030.000000T0000Z-160423T0200Z/
STARR TX-
827 PM CDT FRI APR 22 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR NORTHWESTERN STARR COUNTY...
AT 824 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
SEVERE THUNDERSTORMS LOCATED ALONG A LINE EXTENDING FROM 9 MILES
NORTHWEST OF EL SAUZ TO 2 MILES NORTHWEST OF EL SAUZ...MOVING
NORTHEAST AT 5 TO 10 MPH.
HAZARD...PING PONG BALL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT DAMAGE
TO ROOFS...SIDING...WINDOWS AND PROPERTY. VEHICLE DAMAGE
WILL INCLUDE CRACKED OR SHATTERED WINDSHIELDS AND MAJOR
DENTS REQUIRING SIGNIFICANT REPAIRS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 2677 9890 2671 9870 2653 9893 2663 9906
TIME...MOT...LOC 0124Z 222DEG 9KT 2664 9899 2659 9893
HAIL...1.50IN
WIND...<50MPH
$$
SPEECE369
WWUS54 KBRO 230140
SVSBRO
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
840 PM CDT FRI APR 22 2016
TXC427-230200-
/O.CON.KBRO.SV.W.0030.000000T0000Z-160423T0200Z/
STARR TX-
840 PM CDT FRI APR 22 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR NORTHWESTERN STARR COUNTY...
AT 837 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES SOUTHWEST
OF VIBORAS TO NEAR EL SAUZ...MOVING EAST AT 10 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES...INCLUDING CRACKED WINDSHIELDS AND
MINOR EXTERIOR DENTS CAN EXPECTED. SOME DAMAGE TO CROPS AND
TREES IS EXPECTED.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 2677 9890 2671 9870 2653 9893 2663 9906
TIME...MOT...LOC 0137Z 255DEG 10KT 2662 9894 2660 9888
HAIL...1.00IN
WIND...<50MPH
$$
SPEECE765
WWUS54 KBRO 230145
SVSBRO
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
845 PM CDT FRI APR 22 2016
TXC427-230155-
/O.CAN.KBRO.SV.W.0030.000000T0000Z-160423T0200Z/
STARR TX-
845 PM CDT FRI APR 22 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN STARR COUNTY IS
CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 2677 9890 2671 9870 2653 9893 2663 9906
TIME...MOT...LOC 0143Z 222DEG 7KT 2663 9893 2661 9887
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 22, 3:14 PM CDT, 4 hours 50 minutes earlier.
Area forecast discussion, Apr 22, 3:14 PM CDT, 4 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 314 PM CDT FRI APR 22 2016 .SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/..,SATELLITE IMAGERY AND SURFACE OBSERVATIONS INDICATE A WEAK COLD FRONT EXTENDING FROM ZAPATA TO RIO GRANDE CITY TO SOUTH PADRE ISLAND. AN INLAND MOVING SEA BREEZE CURRENTLY EXTENDS FROM WESTERN KENEDY TO WEST OF HARLINGEN. ISOLATED CONVECTION IS POSSIBLE ALONG THE SEA BREEZE AND NEAR THE WEAK FRONTAL BOUNDARY THIS AFTERNOON. SURFACE HIGH PRESSURE SETTLES OVER THE REGION TONIGHT RESULTING IN LIGHT AND VARIABLE WINDS. LOW TEMPERATURES TONIGHT WILL FALL INTO THE MID TO UPPER 60S ACROSS THE AREA. LOW CLOUDS AND AREAS OF FOG ARE EXPECTED TO DEVELOP ACROSS PORTIONS OF DEEP SOUTH TEXAS TONIGHT. SURFACE HIGH PRESSURE WILL SHIFT EAST SATURDAY ALLOWING THE NORTHEAST WINDS TO VEER TO THE EAST. CONVECTIVE CHANCES WILL INCREASE ACROSS THE WEST AND ALONG THE RIO GRANDE RIVER AS MOISTURE POOLS AND A 500MB TROUGH APPROACHES FROM THE WEST OVER MEXICO. THE STORM PREDICTION CENTER /SPC/ PLACES THE WESTERN PORTIONS OF DEEP SOUTH TEXAS IN A GENERAL RISK OF THUNDERSTORMS. HIGH TEMPERATURES SATURDAY WILL BE IN THE 80S WITH A MIX OF SUN AND CLOUDS. LOW TEMPERATURES SATURDAY NIGHT WILL BE MILD...MAINLY IN THE LOWER 70S...DUE TO INCREASING CLOUDINESS AND RAIN CHANCES. .LONG TERM /SUNDAY THROUGH FRIDAY/...LOW TO MID LEVEL MOISTURE WILL BE HIGH ACROSS PORTIONS OF SOUTH AND SOUTHWEST TEXAS SUNDAY AS A 500MB SHORTWAVE TROUGH MOVES ACROSS SOUTHWEST TX. RAIN CHANCES WILL BE HIGH SUNDAY AS A RESULT WITH SHOWERS AND THUNDERSTORMS CONTINUING TO DEVELOP ACROSS THE CWA. RAIN CHANCES SHOULD DIMINISH FROM WEST TO EAST SUN NIGHT AS SUBSIDENCE INCREASES IN THE WAKE OF THE UPPER LEVEL TROUGH AS IT CONTINUES TO MOVE EASTWARD. SURFACE LOW PRESSURE ACROSS THE MIDWEST UNITED STATES MONDAY WILL MOVE EASTWARD AS LOW PRESSURE DEVELOPS ACROSS THE SOUTHERN PLAINS TUESDAY AS A 500MB LOW/TROUGH MOVES INTO THE WESTERN U.S. CONVECTION IS PROGGED TO DEVELOP ACROSS THE SOUTHERN PLAINS TUESDAY INTO WEDNESDAY AS THE UPPER LEVEL LOW MOVES INTO THE CENTRAL PLAINS. A WEAK COLD FRONT MOVES INTO NORTH TX THURSDAY BEFORE STALLING. ANOTHER 500MB TROUGH IS EXPECTED TO MOVE INTO THE SOUTHWEST U.S. BY THE END OF THE FORECAST PERIOD PROVIDING A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS PORTIONS OF SOUTH TX BY THE END OF NEXT WEEK. && .MARINE... NOW THROUGH SATURDAY NIGHT...BUOY 42020 REPORTED NORTH-NORTHEAST WINDS AROUND 14 KNOTS GUSTING TO AROUND 16 KNOTS WITH SEAS SLIGHTLY UNDER 2.6 FEET WITH A PERIOD OF 5 SECONDS AT 15 CDT/19 UTC. A WEAK GRADIENT ALONG THE LOWER TEXAS COAST WILL MAINTAIN LIGHT TO MODERATE WINDS AND LOW TO MODERATE SEAS THROUGH THE PERIOD. NO SMALL CRAFT EXERCISE CAUTION OR SMALL CRAFT ADVISORY ANTICIPATED. SUNDAY THROUGH WEDNESDAY...LIGHT TO MODERATE SOUTHEAST WINDS WILL PREVAIL ACROSS THE COASTAL WATERS SUNDAY WITH SURFACE HIGH PRESSURE ACROSS THE EASTERN UNITED STATES AND LOW PRESSURE ACROSS THE NORTHERN PLAINS. WINDS WILL VEER TO THE SOUTH AND INCREASE WITH LOW PRESSURE ACROSS THE SOUTHERN PLAINS INCREASING THE PRESSURE GRADIENT ACROSS THE LOWER TEXAS COAST. MODERATE TO STRONG SOUTH TO SOUTHEAST WINDS SHOULD PREVAIL ACROSS THE LOWER TEXAS COAST MONDAY THROUGH WEDNESDAY AS A RESULT. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 69 79 72 80 / 10 10 20 50 BROWNSVILLE 68 82 72 83 / 10 10 20 50 HARLINGEN 67 83 72 84 / 10 10 20 50 MCALLEN 68 86 71 87 / 10 20 20 50 RIO GRANDE CITY 68 87 70 89 / 30 30 40 40 SOUTH PADRE ISLAND 70 77 73 77 / 10 10 20 50 && .BRO WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT: HTTP://WEATHER.GOV/RGV 63/61
Hazardous weather outlook, Apr 22, 4:12 PM CDT, 3 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 412 PM CDT FRI APR 22 2016 TXZ248>257-232115- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 412 PM CDT FRI APR 22 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF DEEP SOUTH TEXAS. .DAY ONE...TONIGHT THERE IS A MODERATE RISK OF RIP CURRENTS AT AREA BEACHES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE WILL BE AN ELEVATED RISK OF RIP CURRENTS WEDNESDAY AND THURSDAY. A FEW THUNDERSTORMS WITH THE POTENTIAL FOR STRONG GUSTY WINDS AND HEAVY DOWNPOURS MAY DEVELOP SATURDAY NIGHT THROUGH SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ130-132-135-150-155-170-175-232115- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 412 PM CDT FRI APR 22 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY POSSIBLE SMALL CRAFT ADVISORY CONDITIONS FOR THE LOWER TEXAS COASTAL WATERS THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Apr 22, 6:47 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
647 PM CDT FRI APR 22 2016
TXZ252-230030-
STARR TX-
647 PM CDT FRI APR 22 2016
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL STARR COUNTY UNTIL
730 PM CDT...
AT 646 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A DEVELOPING THUNDERSTORM NEAR SALINENO...OR 7 MILES NORTHWEST OF
ROMA...MOVING SOUTHWEST AT 10 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ROMA...ROMA HIGH SCHOOL...FRONTON...SALINENO...BARRERA ELEMENTARY SCHOOL...
ROMA CITY POLICE DEPARTMENT...ROMA PARK...ROMA CREEK...ROMA CITY HALL
AND ROMA PUBLIC LIBRARY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PERSONS IN CAMPGROUNDS SHOULD CONSIDER SEEKING STURDY SHELTER UNTIL
THIS STORM PASSES.
&&
LAT...LON 2657 9906 2640 9898 2639 9900 2639 9901
2641 9902 2641 9904 2640 9907 2640 9908
2643 9911 2647 9909 2650 9910 2652 9913
2653 9916 2654 9917 2655 9915
TIME...MOT...LOC 2346Z 066DEG 8KT 2646 9911
SPEECESpecial weather statement, Apr 22, 7:13 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
713 PM CDT FRI APR 22 2016
TXZ248-230115-
ZAPATA TX-
713 PM CDT FRI APR 22 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ZAPATA COUNTIES
UNTIL 815 PM CDT...
AT 712 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A DEVELOPING THUNDERSTORM NEAR NEW FALCON...OR NEAR LOPENO. THIS
STORM WAS NEARLY STATIONARY.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LOPENO AND NEW FALCON.
LAT...LON 2672 9921 2677 9913 2668 9901 2660 9912
2657 9917 2662 9918 2667 9920 2669 9921
TIME...MOT...LOC 0012Z 326DEG 4KT 2666 9918
SPEECESpecial weather statement, Apr 22, 7:29 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
729 PM CDT FRI APR 22 2016
TXZ252-230130-
STARR TX-
729 PM CDT FRI APR 22 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN STARR COUNTY UNTIL
830 PM CDT...
AT 728 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR ROMA HIGH
SCHOOL TO NEAR FRONTON. MOVEMENT WAS EAST AT 5 TO 10 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
ROMA...ESCOBARES...LA ROSITA...ROMA HIGH SCHOOL...GARCENO...STARR COUNTY
MEMORIAL HOSPITAL...LOS GARZAS...NORTH ESCOBARES...LOS ALVAREZ AND ROMA
CITY POLICE DEPARTMENT.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 2661 9908 2646 9880 2636 9887 2635 9890
2637 9890 2638 9892 2639 9893 2637 9893
2637 9895 2640 9896 2639 9901 2641 9902
2641 9904 2640 9906 2640 9908 2643 9911
2648 9909 2653 9914
TIME...MOT...LOC 0028Z 263DEG 7KT 2652 9903 2642 9912
SPEECEThe office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 7:13 PM CDT | Special Weather Statement | BRO | Zapata | 62 min |
| Apr 22, 7:29 PM CDT | Special Weather Statement | BRO | Starr | 61 min |
| Apr 22, 7:37 PM CDT | Areal Flood Advisory | BRO | Starr | 83 min |
| Apr 23, 4:57 PM CDT | Special Weather Statement | BRO | Starr | 63 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.